Tapering off clonazepam (Klonopin, Rivotril)

Posted by mmussak @mmussak, Dec 19, 2018

Hi my name is Mary and I am a first time user of ever using a discussion blog online but have felt in my heart I need some advice and help with an issue I am having. My dr I have seen for many years moved out of state and referred me to another phychiatrist within his office. At the time of his moving away he had me weaning off clorazapam slowly and doing it as slow to not make it not so difficult as you all know , and I was doing well at it until I was having extreme chest pain and they put me in the hospital for 2 days to check to make sure it wasn’t my heart, with all this happening I knew it was the weaning off the meds that was causing it so i went back up in dosage and it all went away again, and I was almost off it…My old dr started me on this med 27 years ago and I had no idea what it was but my body anxiety was shutting down my body and it helped it all go away so i didnt question it, well not until I went to school for nursing did I find out what it was all about. He put me on .5 mg three times a day and that stayed that way for 27 years not knowing what It does later in years, so I asked my dr to help me with the weaning off it, so our weaning process was as follows: Take .5 in a.m. ,25 afternoon and ,5 evening dose for 2 weeks then cut morning dose to .25 afternoon to .25 and evening .5 for 2 weeks then finally .25 three times a day for 6 weeks and then starting the last of the wean at this point the same as we did the first .25 till i was off. My new dr went from .50 3 times daily to .25 two times a day starting right away to get off it, that is over 1.0 mg a day off it all in one day and forward , I am already sad and crying because I dont know what to do, I have been there and I know how hard it was just to get off the way my old dr did slowly…..anyone out there that can help me with what to do I am so scared and I don’t think she knows how extremely hard it is to get off this stupid stuff or that I really do want to do it, but please make it as painless as possible if there is such a thing with these meds. At 56 I didnt think I would have to go through menapause and this hell(sorry about the word but so true) all at once…at times I think it would be easier to just get cancer or something and die. Sorry but its true if you have been there you will understand. PLease help me!!!

Liked by Leonard, falon

@doorman

So I’ve weaned off Klonoppin last weekend. I’ve been on a low dose ( .25 mg. 2-3times / day.) I’ve been on it off and on (mostly off) for the past year. I thought it would be relatively easy since my dose was so low. But I’m in anxiety overdrive since I stopped. I did not think this would happen. What is this all about? Help!

Jump to this post

is your doctor helping you with a plan to get off the klonopin? i would strongly advise against doing this on your own…cant be done in a weekend, which explains why you feel so anxious. please call your doctor if you havent already they can help you they do this all the time.

REPLY

So I’ve weaned off Klonoppin last weekend. I’ve been on a low dose ( .25 mg. 2-3times / day.) I’ve been on it off and on (mostly off) for the past year. I thought it would be relatively easy since my dose was so low. But I’m in anxiety overdrive since I stopped. I did not think this would happen. What is this all about? Help!

Liked by Leonard, njp1013

REPLY
@doorman

So I’ve weaned off Klonoppin last weekend. I’ve been on a low dose ( .25 mg. 2-3times / day.) I’ve been on it off and on (mostly off) for the past year. I thought it would be relatively easy since my dose was so low. But I’m in anxiety overdrive since I stopped. I did not think this would happen. What is this all about? Help!

Jump to this post

Hi, @doorman – I wanted to let you know I've moved your post with an update here so that those you were talking with in this thread can see the latest on your clonazepam (Klonopin) taper.

Has your doctor weighed in on the anxiety symptoms you are having and how to proceed? You mentioned something previously about having no backup med. Does your doctor envision you moving to another medication instead?

Liked by Leonard

REPLY
@lisalucier

Hi, @doorman – I wanted to let you know I've moved your post with an update here so that those you were talking with in this thread can see the latest on your clonazepam (Klonopin) taper.

Has your doctor weighed in on the anxiety symptoms you are having and how to proceed? You mentioned something previously about having no backup med. Does your doctor envision you moving to another medication instead?

Jump to this post

I see the Dr. Wednesday….I’ll update then.

REPLY

@doorman
A weekend? Are you having withdrawals? If your having stress you can’t control and it’s causing anxiety you will probably need something to help control it. Do you know what is causing your stress, anxiety?
Jake

REPLY
@jakedduck1

@doorman
A weekend? Are you having withdrawals? If your having stress you can’t control and it’s causing anxiety you will probably need something to help control it. Do you know what is causing your stress, anxiety?
Jake

Jump to this post

I’m thinking that I must have been using Klonopin more often than I thought. I have already gotten off Klonopin once last year. I’ve been using it irregularly since then. I was on a small dose (I thought) and didn’t expect this level of anxiety. I have more meds, but I don’t want to take them. I’m going to talk to a Psychiatrist on Wed. Thanks for your concern.

REPLY
Please login or register to post a reply.